MAUDE Adverse Event Report: CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UTICA CORE DYNAMICS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number CD801
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint was created due to the receipt of medsun report no.(b)(4), received on 16apr25.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length.This was reported as a product problem not an adverse event.The report states that the cd801, 5 mm laparoscopic kittner, blunt dissector 40 cm length device was used in a surgical procedure in (b)(6) 2025, and "during the laparoscopic portion of this procedure - laparoscopic converted to open sigmoidectomy with primary anastomosis and closure of colovesicals fistula - the surgeon was using a 5 mm laparoscopic kittner for dissection and the tip of the kittner broke off.The tip was retrieved, and all parts of the device were accounted for.A second device was put into use and the tip of that kittner bent but remained intact".Further assessment found the patient's current status as "discharged home with home health agency", and a post-opeartive diagnosis of "complicated diverticulitis with colovesical fistula and inflammatory adhesions".There is no report of further medical/surgical intervention or extended hospitalization required for the patient.This report is being raised due to the reported injury of a laparoscopic procedure being converted to an open procedure.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
This complaint was created due to the receipt of medsun report no.(b)(4), received on (b)(6) 2025.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length.This was reported as a product problem not an adverse event.The report states that the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length device was used in a surgical procedure in (b)(6) 2025, and ¿during the laparoscopic portion of this procedure - laparoscopic converted to open sigmoidectomy with primary anastomosis and closure of colovesicals fistula - the surgeon was using a 5mm laparoscopic kittner for dissection and the tip of the kittner broke off.The tip was retrieved, and all parts of the device were accounted for.A second device was put into use and the tip of that kittner bent but remained intact.¿.Further assessment found the patient's current status as "discharged home with home health agency", and a post-opeartive diagnosis of "complicated diverticulitis with colovesical fistula and inflammatory adhesions".There is no report of further medical/surgical intervention or extended hospitalization required for the patient.This report is being raised due to the reported injury of a laparoscopic procedure being converted to an open procedure.
 
Additional Manufacturer Narrative
Examination of two returned used device cd801 found that the tip of the kittner had cracked on both devices and had completely broken off and disconnected for one of them.A root cause cannot be determined, however, based upon photo review, a possible cause is use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that a thorough understanding of the principles and techniques involved in laparoscopic laser and electrosurgical procedures is essential to avoid shock and burn hazards to both patient and medical personnel and damage to the device or other medical instruments.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of medsun report no.(b)(4), received on 16apr25.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length.This was reported as a product problem not an adverse event.The report states that the cd801, 5mm laparoscopic kittner, blunt dissector 40 cm length device was used in a surgical procedure in (b)(6) 2025, and "during the laparoscopic portion of this procedure - laparoscopic converted to open sigmoidectomy with primary anastomosis and closure of colovesicals fistula - the surgeon was using a 5mm laparoscopic kittner for dissection and the tip of the kittner broke off.The tip was retrieved, and all parts of the device were accounted for.A second device was put into use and the tip of that kittner bent but remained intact.".Further assessment found the patient's current status as "discharged home with home health agency", and a post-opeartive diagnosis of "complicated diverticulitis with colovesical fistula and inflammatory adhesions".There is no report of further medical/surgical intervention or extended hospitalization required for the patient.This report is being raised due to the reported injury of a laparoscopic procedure being converted to an open procedure.
 
Additional Manufacturer Narrative
Corrections: error in medsun report number corrected in block g2; medsun report number entered in block h.10.

Brand Name
CORE DYNAMICS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21899278
Report Number1320894-2025-00114
Device Sequence Number17002844
Product Code GCJ
UDI-Device Identifier20653405043277
UDI-Public(01)20653405043277(17)290113(10)202401151
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K955490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCD801
Device Lot Number202401151
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/12/2025
Not provided
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/22/2025
06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic